Alert archive / Michigan / Gale Watches in 2016
Gale Watch 9, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Oct 30, 2016, 3:47 AM EDT. It took effect at Oct 31, 2016, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 30, 2016, 3:47 AM EDT (07:47 UTC)
- In effect from
- Oct 31, 2016, 8:00 PM EDT
- Expired
- Oct 30, 2016, 3:45 PM EDT
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
684 WHUS73 KAPX 300747 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 347 AM EDT SUN OCT 30 2016 LMZ341-345-346-301600- /O.NEW.KAPX.GL.A.0009.161101T0000Z-161101T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 347 AM EDT SUN OCT 30 2016 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
224 WHUS73 KAPX 301415 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1015 AM EDT SUN OCT 30 2016 LMZ341-345-346-302215- /O.CON.KAPX.GL.A.0009.161101T0000Z-161101T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1015 AM EDT SUN OCT 30 2016 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
928 WHUS73 KAPX 301945 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 345 PM EDT SUN OCT 30 2016 LMZ341-345-346-310400- /O.UPG.KAPX.GL.A.0009.161101T0000Z-161101T1200Z/ /O.NEW.KAPX.GL.W.0025.161031T2200Z-161101T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 345 PM EDT SUN OCT 30 2016 ...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ342-344-310400- /O.NEW.KAPX.GL.W.0025.161031T2200Z-161101T1200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 345 PM EDT SUN OCT 30 2016 ...GALE WARNING IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 8 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Oct 30, 2:39 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 30, 2:39 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 239 AM EDT Sun Oct 30 2016 .SHORT TERM...(Today and tonight) Issued at 238 AM EDT Sun Oct 30 2016 High impact weather potential: None. Pattern synopsis and forecast: Shallow troughing aloft working across the western Great Lakes this morning, north of a frontal boundary across far srn lower Michigan. A corridor of deeper moisture is associated with some right entrance region jet dynamics and deep layer frontogenesis, and resulting in a band of mainly light rain showers from the GTV Bay region through a good chunk of NE lower. Meanwhile, the low level air mass continues to cool from north to south, and despite somewhat shallow moisture under an inversion, starting to see some light returns on MQT radar, as well as Rogers City ob showing light rains. These areas is where the scale has been tipped for sufficient overlake instability to get the lake effect machine started again. Further upstream across the Dakotas, high pressure was centered. The band of showers across the srn CWA will depart by daybreak, along with it's forcing. The low level air mass will continue to cool, and sufficient overlake instability develops across the remainder of the CWA. The flow regime will be north, then NW later today. This event looks similar to the last couple of times we got lake effect rain showers, minimal moisture, but still light showers develop (since lake effect creates it's own environment and does what it wants). Expanded these flow regimes to be impacted with light rain. Skies to continue to be rather cloudy today with this moisture stuck under the inversion, which is quite prominent on the 00Z APX sounding. Winds go light tonight with moisture flux limited, and any remnant lake effect pushing out mid lake. Temperatures also start rising in lower level WAA, eating away at the lower level stratocumulus. All signs of ending lake effect. Should start to see at least some partial clearing. .LONG TERM...(Monday through Saturday) Issued at 238 AM EDT Sun Oct 30 2016 Monday and Tuesday...Mainly dry to begin the upcoming work week with seasonal temperatures...with otherwise warming temperatures and increasing chances for rain on Tuesday. At upper levels...weak broad ridging will develop over the upper Midwest and Great Lakes into Tuesday in advance of a weak 500mb low moving over Ontario and into Quebec. 850mb temperatures in this pattern will warm from between -2c and -4c early Monday...to between 9c and 12c Tuesday. This pattern will generate nearly seasonal high temperatures in the 50s Monday across northern Michigan...before warming to well above normal readings in the 60s on Tuesday. At the surface...a large area of high pressure will be centered over the eastern Great Lakes early Monday...while a storm system becomes better organized over the northern Plains. The plains system is progged to lift northeast into James Bay Tuesday night while the associated cold front pushes over nrn Michigan. 850/700mb qvectors show the best convergence associated with this feature actually pushing north of Lake Superior while weaker forcing influences northern Michigan between 00z and 12z Tues. Overall will continue the dry fcst trend across the cwa through Monday evening...with rain showers overspreading northern Michigan Monday night and early Tuesday. Wednesday through Saturday...will trend slightly above normal and mainly dry through the period. At upper lvls...a fairly progressive flow will be evident across the country through the period with largely zonal flow Wednesday...trending toward a strong upper ridge over the wrn two thirds of the country Friday while a 500mb low strengthens over quebec and New England states Saturday. Overall 850mb temps in this pattern remain fairly uniform between 6c and 8c...generating afternoon high temps in the mid 50s across northern Michigan. Much of the forecast period will be dominated by high pressure into the upcoming weekend...generating mainly dry conds over northern Michigan. The only real chance for rain will be Wednesday...as a weakly organized system in the central Plains lifts into the southern Great Lakes. && .AVIATION...(For the 06Z TAFS through 06Z Monday) Issued at 1142 PM EDT Sat Oct 29 2016 Band of deep moisture tied to mid level wave passing across the area tonight. Expect some light rain/sprinkles to impact the Taf locations, but should be of little consequence. Bigger story will be maintenance/return of mvfr overcast, which looks to continue into at least the first half of the morning. Some improvement expected this afternoon and evening. Light winds through this taf period. && .MARINE... Issued at 238 AM EDT Sun Oct 30 2016 North flow will be a tad gusty due to overlake instability today, but speeds will remain largely below advisory levels. Speeds also diminish later today and especially tonight with high pressure moving in overhead. Still looking at a significant increase in wind speeds Monday into Tuesday morning. Neutral stability will bring advisory level winds to most all areas, with gales certainly not out of the question late Monday and Monday night. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SHORT TERM...Dickson LONG TERM...SWR AVIATION...MSB MARINE...Dickson
Hazardous weather outlook, Oct 30, 3:47 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 347 AM EDT SUN OCT 30 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-310800- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 347 AM EDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WINDS ARE POSSIBLE FOR MUCH OF NORTHERN LAKE MICHIGAN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:45 PM EDT | Gale Warning | APX | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.